In a review of the scientific evidence about sexual dysfunction caused by antidepressants, Australian researchers determined that some of the medications are worse than others.
Publishing in Australasian Psychiatry, the authors noted that, “Antidepressant-induced sexual dysfunction is a common, troublesome complication of antidepressant treatment that patients often fail to report, which can have major consequences.”
After reviewing the literature on the topic, the authors concluded that, “The preponderance of evidence suggests that antidepressants can be divided into high risk (selective serotonin reuptake inhibitors, serotonin-norepinephrine reuptake inhibitors, tricyclic antidepressants, monoamine oxidase inhibitors) and low risk (agomelatine, bupropion, moclobemide and reboxetine) categories with regard to propensity for antidepressant-induced sexual dysfunction, although there is disagreement, particularly about mirtazapine, and methodological issues militate against definitive findings.”
They also stated that antidepressant-induced sexual dysfunction is somewhat “dose-dependent”, and that there seemed to be significant differences in how the drugs affected men compared to women. They did not provide specific rates of sexual dysfunction among users of the drugs.
“It is important to ask antidepressant-treated patients about sexual dysfunction as few self-report; this may well contribute to antidepressant non-adherence.”
(Abstract) Management of antidepressant-induced sexual dysfunction (Keks, Nicholas et al. Australasian Psychiatry. December 2014. doi: 10.1177/1039856214556323)
I know doctors today are still ignorant, or blaming patients for the fact that antidepressants can and do cause odd sexual side effects. But most doctors now seem to know that the SSRI’s decrease sexual desire, so hopefully they”ll stop prescribing them.
However, most doctors today don’t know yet that Wellbutrin can cause an odd sexual side effect, increased libido, too. My new physician was unaware of this, despite the fact it”s all over the web. And I do think he is a relatively well informed physician (he’s head of the family health department of a well respected hospital.)
Wellbutrin is know to cause hyper sexual behavior in women, and this is an odd, but not necessarily adverse side effect, unless deluded doctors claim it to be, and decide to massively medicate you for it. I hope and pray the medical community will stop claiming their iatrogenic symptoms are “life long incurable mental illnesses.’
You can’t get it up or have any pleasure for it? Well, it’s your depression, ahedonia, you know…
Oops, since I was defamed with, a “lifelong incurable, ‘GENETIC,’ ‘mental illnesses.'” And I have no genetic history of such, I do so much want to protect my children from such fraudulent medical claims.
Dr. Drew Cashes In
” Thanks to the Justice Department, we now know of a Dr. Drew payday large enough to trigger a reverie or two. As part of its monstrous $3 billion settlement with the pharmaceutical giant GlaxoSmithKline (GSK), the DOJ unsealed documents showing that the dear doctor had taken in at least $275,000 for “services for Wellbutrin.”
Precisely how can one service an antidepressant like Wellbutrin? According to the government’s complaint, Dr. Drew was hired to “deliver messages about [Wellbutrin SR] in settings where it did not appear that Dr. Pinsky was speaking for GSK.” After Pinsky suggested that Wellbutrin might be responsible for increasing a woman’s orgasm rate—to as many as 60 orgasms in a good night—an internal GSK memo noted approvingly that Dr. Drew had “communicated key campaign messages” about Wellbutrin to the public. ”
Source of this http://www.slate.com/articles/health_and_science/medical_examiner/2012/07/dr_drew_pinsky_cashed_in_on_drug_company_money_is_your_doctor_on_the_take_.html
” Wellbutrin might be responsible for increasing a woman’s orgasm rate—to as many as 60 orgasms in a good night” Well, that would be one side effect I could live with ;P.